Arkansas, 2023Damaging Wind in Arkansas, July 30, 2023
July 30, 2023 · NWS TSA · 1 event in 1 county or zone
Strong to severe thunderstorms developed across eastern Kansas during the late afternoon and evening of the 30th. These thunderstorms moved southeast and across portions of northwestern Arkansas during the late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across eastern Kansas during the late afternoon and evening of the 30th. These thunderstorms moved southeast and across portions of northwestern Arkansas during the late evening. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 30, 8:19 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 30, 8:19 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
919 PM CDT Sun Jul 30 2023
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 915 PM CDT Sun Jul 30 2023
Fast moving MCS progressing south across western Missouri and
eastern Kansas at this time presents the greatest forecast
challenge overnight. Expect storms to eventually begin to run out
of steam later tonight as they move south into a more hostile
environment, especially on the western end, but cannot rule out at
least a limited severe weather threat at least into far northeast
Oklahoma and northwest Arkansas overnight.
Have adjusted pops overnight to account for the latest trends, and
also lowered overnight lows some, especially where convective
outflow is likely to impact temperatures later tonight.
&&
.LONG TERM...
(Monday through Sunday)
Issued at 237 PM CDT Sun Jul 30 2023
A thunderstorm complex developing along the periphery of the upper
ridge may clip parts of NW AR after 12z, though the bulk of the
activity should remain north and east of the area. Will keep low
PoPs for that area tomorrow. NBM looks a little too aggressive
with low dewpoints through the afternoon. Used a blend of NBM/NAM
across the area, but maintained the west to east dewpoint
gradient. Have added Adair and the remaining NW AR counties to the
heat advisory for tomorrow. Dewpoints in those areas will be
slower to mix out from any convection and debris clouds that may
linger. Upper ridge to expand through the middle of next week
which will result in warmer temperatures in conjunction with a
lower afternoon dewpoint trend. Towards the end of the week and
into the weekend, models continue to trend towards flattening the
upper ridge, which by the end of the week introduces low precip
chances beginning across the northern parts of the forecast area
along with slightly cooler temperatures.
&&
.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Sun Jul 30 2023
Ongoing thunderstorms across the northeastern fringes of the
forecast area will remain east of the NW AR terminals, but close
enough to ROG to warrant a VCTS mention through 03Z. The main
aviation concern is the potential for a thunderstorm complex
expected to develop across portions of MO late tonight to extend
far enough west to affect the NW AR sites once again around
daybreak. Most of the latest CAMs have trended toward a more
eastward track, consistent with the going public forecast. As
such, will not continue the PROB30s in the TAFs, but aviation
interests should remain aware that the inclusion of potential on-
station thunderstorm impacts could occur on future TAF issuances
if a westward trend in the data is noted later. Outside of these
thunderstorm concerns, VFR conditions should prevail at all sites,
with wind speeds remaining under 10kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 102 80 103 / 20 0 0 0
FSM 76 100 77 104 / 30 10 0 0
MLC 74 102 79 103 / 10 0 0 0
BVO 71 102 77 101 / 30 0 0 0
FYV 71 97 76 99 / 40 10 0 10
BYV 71 96 72 101 / 40 30 10 10
MKO 73 101 76 102 / 20 0 0 0
MIO 71 99 76 101 / 40 10 0 0
F10 72 101 76 101 / 10 0 0 0
HHW 74 100 76 101 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM to 9 PM CDT Monday for OKZ049-053>076.
AR...Heat Advisory from 11 AM to 9 PM CDT Monday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...05
LONG TERM....23
AVIATION...22Hazardous weather outlook, Jul 30, 4:08 PM CST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Sun Jul 30 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Sun Jul 30 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Far Northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Heat index values near 105 degrees will remain possible through
around sunset.
Isolated thunderstorms will remain possible early this evening,
and then again late tonight, across parts of far northwest
Arkansas. Gusty winds and brief heavy downpours will be possible
with any storm that develops.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Dangerous Heat Potential.
WEDNESDAY and THURSDAY...High Wind Potential...Dangerous Heat Potential.
FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Dangerous heat will continue all week, with the mid week period
being the hottest. Breezy conditions will also develop Wednesday
into Thursday. The pattern will begin to change towards next
weekend with some cooling and increasing moisture. The chance of
thunderstorms will also be on the rise at that time.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 30, 6:13 PM CST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
713 PM CDT Sun Jul 30 2023
ARZ002-310100-
Carroll AR-
713 PM CDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of northeastern Carroll
County through 800 PM CDT...
At 713 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Grandview, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Grandview...
Blue Eye... Coin...
Pleasant Ridge... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 9330 3642 9369 3650 9368 3650 9330
TIME...MOT...LOC 0013Z 278DEG 13KT 3651 9359
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 10:24 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1124 PM CDT Sun Jul 30 2023
ARZ001-010-OKZ063-310515-
Benton AR-Washington AR-Delaware OK-
1124 PM CDT Sun Jul 30 2023
...Strong thunderstorms will impact portions of Benton, northeastern
Washington and eastern Delaware Counties through 1215 AM CDT...
At 1123 PM CDT, Doppler radar indicated strong outflow winds from
thunderstorms along a line extending from 3 miles northwest of South
West City to Gateway. These winds gusts will occur ahead of the
thunderstorms. Movement was south at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Bella Vista...
Lowell... Pea Ridge...
Gentry... Tontitown...
Gravette... Cave Springs...
Decatur... West Siloam Springs...
Colcord... Kansas...
Highfill... Garfield...
Gateway... Springtown...
This includes Interstate 49 between mile markers 68 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Arkansas.
&&
LAT...LON 3657 9462 3650 9462 3650 9388 3610 9395
3618 9482 3657 9467
TIME...MOT...LOC 0423Z 344DEG 43KT 3656 9464 3650 9393
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 10:26 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 PM CDT Sun Jul 30 2023
OKZ056>058-061>063-310515-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1126 PM CDT Sun Jul 30 2023
...Strong thunderstorm outflow winds will impact portions of Craig,
northern Rogers, Delaware, Ottawa, northern Mayes and southeastern
Nowata Counties through 1215 AM CDT...
At 1125 PM CDT, Doppler radar indicated strong outflow winds from
thunderstorms along a line extending from 8 miles northeast of New
Alluwe to 5 miles northwest of South West City. Movement was south
at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Nowata...
Jay... Pryor...
Pryor Creek... Grove...
Commerce... Chelsea...
Salina... Oologah...
Fairland... Afton...
Quapaw... Langley...
Kansas... Adair...
Welch... Bernice...
This includes Interstate 44 between mile markers 256 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9462 3658 9462 3618 9482 3641 9579
3642 9580 3642 9581 3644 9581 3700 9540
TIME...MOT...LOC 0425Z 000DEG 27KT 3672 9542 3656 9468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Benton
- When
- July 30, 10:40 PM CST
- Where
- Benton County, 0.18 mi SSW of Garfield
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.447, -93.971
Strong thunderstorm wind blew down a tree near Highway 62 and Highway 127.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 30 to 31, 20234 deaths · 3 events
- Hail and Damaging Winds in Missouri, July 30, 20231 injured · $3.4 million · 1.25 in hail · 76 events
- Damaging Winds and Lightning Strike in Mississippi, July 30, 2023$210,000 · 53 kt wind · 13 events
- Wildfire in Montana, July 30, 2023$300,000 · 1 event
- Lightning Strike in Montana, July 30, 2023$70,000 · 1 event
- Damaging Wind and Lightning Strike in Arizona, July 30 to 31, 2023$51,000 · 2 events
- Damaging Winds and Lightning Strikes in South Carolina, July 30, 2023$6,000 · 55 kt wind · 26 events
- Hail and Damaging Winds in Kansas, July 30, 20231.75 in hail · 24 events
- Hail in South Dakota, July 30, 2023$19,000 · 2.5 in hail · 8 events
- Heat in Texas, July 30 to 31, 202321 events
- Damaging Wind in Kansas, July 30, 2023$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Montana, July 30, 20231.5 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1118656.